CSN Login
Members Online: 22

Tamoxifen

dharmal
Posts: 17
Joined: May 2002

I've been on Tamoxifen for about 3 months now and am having hot flashes about once an hour during the day and a couple of times during the night, I have episodes of night sweats. I am trying Remifemin to relieve that, but after two weeks, not much change. Should I ask my oncologist for something stronger?

jmears
Posts: 270
Joined: Jul 2001

Hi
I tried the Remifemin and it didn't work. I then got 500mg Black Cohosh (the infgredient in Remifemin)but my Oncologist didn't want me to take it because of the plant estrogens. It worked so great. You may ask your doctor he/she may feel differently. I looked for research and found both positive and negative for the use with Estrogen Positive breast cancer. I now take Zoloft an anti-depressant... it lowers the amount of hot flashes and of course makes me anti-depressed :) I also found that after a year on Tamoxifen I don't notice any issues anymore. I either got used to it or side effects went away. Are you still having your periods? Mine went away with the chemo and that all started the hot flashes for me. So I guess in time they subside. Good Luck Jamie

mary20
Posts: 12
Joined: Apr 2002

Hi - I read your response about Tamoxifen and have a question. My last radiation treatment is tomorrow and I am go go on Tamoxifen in about two weeks. I have heard about weight gain. I gained weight taking chemo and can't bear the thought of adding more pounds. Did you gain weight? Does everyone? Thanks.

cruf
Posts: 931
Joined: Oct 2000

Hi Mary. I've been on Tamoxifen for almost 2 years and have not gained any weight but I'm very careful with my diet and exercise daily. Be didigent and you can do it too! Good luck! HUGS!! Cathy

nasa2537
Posts: 317
Joined: Apr 2002

Hi again...I've been on it since December 4th, and my hot flashes have finally started to subside. I rarely have them in the daytime any more...just night sweats. The night sweats are still once a night, but hoping they will subside also. If you are that uncomfortable, definitely talk to your oncologist, because there are mild antidepressants they are using with great success for a lot of women to curb the hot flashes. Good luck! We can be warm together!! LOL!!! Take care...Cyndi

pippi
Posts: 53
Joined: Aug 2000

I get horrendous hot flashes. The under blanket on my side of the bed has turned yellow whilst my husbands is snow white. The only thing that helps is effexor. I take half a one a night. If I forget the hot flashes next day are NOT NICE. It would help a lot more to take a full one every night 37.5mg but they are not on our health scheme here in New Zealand and they cost $2 per tablet. Good luck---Love Pippi

iris48's picture
iris48
Posts: 92
Joined: May 2002

Bellergal or Bellaspa same thing relieved my 17-20 hot flashes and night sweats. I too am on Tamoxifen. Taking Remifemin is vying for the same receptor site the tamoxifen uses and although plant it is still estrogen which tamoxifen is surpressing. I wouldn't take Remifemin at this time. The Bellaspa is a prescription drug and elliviated the problem without side effects. Check it out.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network